MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Device evaluated by mfr: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a defect was noted in the optic of the intraocular lens (iol) at the leading optic-haptic junction.Issue was observed as lens was inserted into patient's right eye.The lens was bisected and removed during the same procedure.Another lens of same model and diopter was used as the replacement iol and it was noted to be intact.There was no patient injury reported.No other information was provided.
 
Additional Manufacturer Narrative
Section h3: device evaluated by manufacturer: yes.Device evaluation: product evaluation was not performed as the product was not returned for evaluation; therefore, the photo provided by the facility was evaluated.The evaluation found a lack of lens optic edge continuity (a portion of the optic edge is missed) which is located at one of the loops/haptics junction/insertion site.Further evaluation could not be performed due to the quality of the photo.Conclusion: the complaint issue "lens damaged" was not identified during photo evaluation.The other observed issues during the photo evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15316809
Report Number3012236936-2022-02239
Device Sequence Number5888680
Product Code HQL
UDI-Device Identifier05050474528864
UDI-Public(01)05050474528864(17)260725
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, LOT CK06640
Patient Age64 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite